Aminoglycoside-induced Fanconi's syndrome

J. Z. Melnick, M. Baum, J. R. Thompson

Research output: Contribution to journalArticle

45 Citations (Scopus)

Abstract

Nephrotoxicity manifested by renal insufficiency is a well-known consequence of aminoglycoside administration in hospitalized patients. We report two cases of aminoglycoside-induced nephrotoxicity as manifested by proximal tubular dysfunction (Fanconi's syndrome). In the two patients reported, the tubular dysfunction occurred at the extremes of renal function. In both patients, tubular function returned to normal when the antibiotic was discontinued. Because of the widespread use of these antibiotics in the critically ill patient, it may be prudent to recognize this disorder when managing fluids, electrolytes, and nutrition.

Original languageEnglish (US)
Pages (from-to)118-122
Number of pages5
JournalAmerican Journal of Kidney Diseases
Volume23
Issue number1
StatePublished - 1994

Fingerprint

Fanconi Syndrome
Aminoglycosides
Anti-Bacterial Agents
Critical Illness
Electrolytes
Renal Insufficiency
Kidney

ASJC Scopus subject areas

  • Nephrology

Cite this

Melnick, J. Z., Baum, M., & Thompson, J. R. (1994). Aminoglycoside-induced Fanconi's syndrome. American Journal of Kidney Diseases, 23(1), 118-122.

Aminoglycoside-induced Fanconi's syndrome. / Melnick, J. Z.; Baum, M.; Thompson, J. R.

In: American Journal of Kidney Diseases, Vol. 23, No. 1, 1994, p. 118-122.

Research output: Contribution to journalArticle

Melnick, JZ, Baum, M & Thompson, JR 1994, 'Aminoglycoside-induced Fanconi's syndrome', American Journal of Kidney Diseases, vol. 23, no. 1, pp. 118-122.
Melnick, J. Z. ; Baum, M. ; Thompson, J. R. / Aminoglycoside-induced Fanconi's syndrome. In: American Journal of Kidney Diseases. 1994 ; Vol. 23, No. 1. pp. 118-122.
@article{70367e6783024846967256521a007a49,
title = "Aminoglycoside-induced Fanconi's syndrome",
abstract = "Nephrotoxicity manifested by renal insufficiency is a well-known consequence of aminoglycoside administration in hospitalized patients. We report two cases of aminoglycoside-induced nephrotoxicity as manifested by proximal tubular dysfunction (Fanconi's syndrome). In the two patients reported, the tubular dysfunction occurred at the extremes of renal function. In both patients, tubular function returned to normal when the antibiotic was discontinued. Because of the widespread use of these antibiotics in the critically ill patient, it may be prudent to recognize this disorder when managing fluids, electrolytes, and nutrition.",
author = "Melnick, {J. Z.} and M. Baum and Thompson, {J. R.}",
year = "1994",
language = "English (US)",
volume = "23",
pages = "118--122",
journal = "American Journal of Kidney Diseases",
issn = "0272-6386",
publisher = "W.B. Saunders Ltd",
number = "1",

}

TY - JOUR

T1 - Aminoglycoside-induced Fanconi's syndrome

AU - Melnick, J. Z.

AU - Baum, M.

AU - Thompson, J. R.

PY - 1994

Y1 - 1994

N2 - Nephrotoxicity manifested by renal insufficiency is a well-known consequence of aminoglycoside administration in hospitalized patients. We report two cases of aminoglycoside-induced nephrotoxicity as manifested by proximal tubular dysfunction (Fanconi's syndrome). In the two patients reported, the tubular dysfunction occurred at the extremes of renal function. In both patients, tubular function returned to normal when the antibiotic was discontinued. Because of the widespread use of these antibiotics in the critically ill patient, it may be prudent to recognize this disorder when managing fluids, electrolytes, and nutrition.

AB - Nephrotoxicity manifested by renal insufficiency is a well-known consequence of aminoglycoside administration in hospitalized patients. We report two cases of aminoglycoside-induced nephrotoxicity as manifested by proximal tubular dysfunction (Fanconi's syndrome). In the two patients reported, the tubular dysfunction occurred at the extremes of renal function. In both patients, tubular function returned to normal when the antibiotic was discontinued. Because of the widespread use of these antibiotics in the critically ill patient, it may be prudent to recognize this disorder when managing fluids, electrolytes, and nutrition.

UR - http://www.scopus.com/inward/record.url?scp=0027979759&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0027979759&partnerID=8YFLogxK

M3 - Article

VL - 23

SP - 118

EP - 122

JO - American Journal of Kidney Diseases

JF - American Journal of Kidney Diseases

SN - 0272-6386

IS - 1

ER -